Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

July 15, 2012Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 15, 2012, 4:59 PM EDT for Ocean County, New Jersey. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2012, 4:59 PM EDT (20:59 UTC)
Expired
Jul 15, 2012, 6:00 PM EDT
In force
61 min
Issued by
NWS Philadelphia/Mount Holly

County Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 31 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WWUS81 KPHI 152059
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
459 PM EDT SUN JUL 15 2012

NJZ020-026-027-152200-
COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
459 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON AND OCEAN COUNTIES...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF TOMS RIVER...MOVING EAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR BARNEGAT...BAMBER LAKE AROUND
515 PM...WARETOWN...BARNEGAT LIGHT AROUND 530 PM...OCEAN GATE...
ISLAND HEIGHTS AROUND 545 PM...SEASIDE PARK AND SEASIDE HEIGHTS
AROUND 600 PM.

THIS IS ONE OF SEVERAL STORMS THAT WILL BE MOVING ACROSS SOUTHEAST 
BURLINGTON AND SOUTHERN OCEAN COUNTIES FOR THE NEXT HOUR OR SO.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH 
SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3989 7408 3980 7407 3969 7413 3960 7420
      3959 7423 3962 7422 3964 7423 3959 7425
      3960 7428 3959 7431 3957 7449 3974 7464
      4004 7404

$$

FORECASTER: AMC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 15, 4:14 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 15, 4:14 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT SUN JUL 15 2012

.SYNOPSIS...
HIGH PRESSURE ANCHORED OFF THE MID ATLANTIC COAST WILL DOMINATE THE
WEATHER PATTERN INTO THE MIDDLE OF THE WEEK. A WEAK COLD FRONT WILL
DISSIPATE AS IT CROSSES THE AREA LATE MONDAY. A STRONGER COLD FRONT
WILL CROSS THE REGION LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT...
AND EXIT SOUTH OF THE AREA THURSDAY MORNING. CANADIAN HIGH PRESSURE
HEADING FOR NEW ENGLAND WILL DELIVER COOLER AND MUCH LESS HUMID
CONDITIONS FOR THE END OF THE WEEK INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AN 18Z SURFACE ANALYSIS PLACED A WEAK TROUGH FROM NORTHERN NEW
JERSEY TO CENTRAL VIRGINIA. LOW PRESSURE WAS OVER SOUTHERN ONTARIO
CANADA. AN UPPER AIR ANALYSIS PLACED A SHORT WAVE TROUGH OVER THE
EASTERN GREAT LAKES TO THE UPPER OHIO VALLEY. A 300 MB JET WAS
LOCATED FROM NEAR LAKE SUPERIOR TO OHIO THEN UP ACROSS CENTRAL AND
WESTERN NEW YORK STATE.

THE MAIN FORECAST CHALLENGE IS THE AREAL COVERAGE AND TIMING OF THE
CONVECTION. A SHORT WAVE TROUGH SLIDING EASTWARD ACROSS THE GREAT
LAKES WILL TRACK INTO NEW ENGLAND BY DAYBREAK MONDAY. THE TROUGH
AXIS ALOFT IS FORECAST TO THEREFORE SLIDE ACROSS OUR REGION LATER
TONIGHT. AT THE SURFACE, A WEAK TROUGH IS POSITIONED NEAR THE
INTERSTATE 95 CORRIDOR AND THERE IS PLENTY OF INSTABILITY IN PLACE
ACROSS THE AREA.

AS THE LARGE SCALE ASCENT CONTINUES TO OVERSPREAD THE AREA THROUGH
THE REST OF THE AFTERNOON AND EVENING, SHOWERS AND SOME
THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH A GOOD PORTION OF OUR
CWA. THE AIRMASS IS RATHER MOIST AND IS MORE BUOYANT THEREFORE AIR
PARCELS SHOULD BE MORE EASILY ACCELERATED UPWARDS. MEANWHILE, A
CORRIDOR OF ENHANCED WESTERLY LOW TO MID LEVEL FLOW IS FORECAST TO
SPREAD ACROSS OUR REGION THROUGH THIS EVENING IN RESPONSE TO THE
SHORT WAVE TROUGH. THE LOW TO MID LEVEL LAPSE RATES HOWEVER ARE
GENERALLY WEAK DUE TO THE MOIST ENVIRONMENT, HOWEVER ENOUGH LIFT AND
INSTABILITY WILL RESULT IN SOME STRONGER CONVECTION. IF STORMS CAN
BECOME STRONG ENOUGH OR IF THEY ORGANIZE INTO LINES OR CLUSTERS, A
LOCALIZED GUSTY WIND THREAT WILL OCCUR. THIS COULD BE LOCALLY
ENHANCED SOME IF ASSOCIATED DOWNDRAFTS BECOME EVEN MORE WATER
LOADED. WE CONTINUED WITH LOW LIKELY POPS SLIDING EASTWARD ACROSS
THE BULK OF THE AREA THROUGH EARLY THIS EVENING, THEN LOWERED THEM
FROM HERE. IT IS POSSIBLE THAT IF THE AIRMASS DOES NOT GET WORKED
OVER A LOT, ENOUGH INSTABILITY IS MAINTAINED TO KEEP A FEW SHOWERS
OR A THUNDERSTORM GOING OVERNIGHT AS THE TROUGH AXIS SHIFTS ACROSS.
WE THEREFORE MAINTAINED SOME SLIGHT CHC POPS LATE ESPECIALLY ACROSS
THE EAST.

GIVEN THE COPIOUS AMOUNTS OF WATER IN THE ATMOSPHERE, CONVECTION
WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. THE REGION
HAS BEEN RATHER DRY FOR AWHILE, THEREFORE THE FLASH FLOOD GUIDANCE
IS VERY HIGH. A BIT MORE DETAIL IN THE HYDROLOGY SECTION BELOW. THE
CLOUDS SHOULD THIN OUT AT LEAST SOME AS THE CONVECTION WANES. THE
LOW-LEVEL FLOW IS FORECAST TO BE LIGHT BUT TURN TO THE NORTHWEST
TOWARD DAYBREAK, HOWEVER PLENTY OF LOW-LEVEL MOISTURE MAY RESULT IN
PATCHY FOG. OUR CONFIDENCE IN THE FOG POTENTIAL IS LOW, THEREFORE IT
WAS NOT INCLUDED ATTM.

AS FOR TEMPERATURES, A MOSTLY EVEN BLEND OF THE GFS/NAM MOS WAS USED
BUT SOME OF THE LAMP/LAV GUIDANCE WAS BLENDED INTO THE HOURLY GRIDS
THROUGH EARLY THIS EVENING TO HELP WITH POSSIBLE TRENDS. THIS OF
COURSE WILL BE LOCALLY DISRUPTED DUE TO CONVECTION.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE SYNOPTIC SETUP IS COMPRISED OF A MID LEVEL TROUGH AXIS EXITING
TO OUR EAST MAINLY DURING THE MORNING. SOME GUIDANCE SUGGESTS THAT
ENOUGH FORCING AND INSTABILITY IS MAINTAINED TO ALLOW FOR SOME
CONVECTION THAT EXITS OUR SOUTHEASTERN ZONES EARLY. MEANWHILE, A
RIDGE BUILDS INTO THE OHIO VALLEY AND TOWARDS THE GREAT LAKES
REGION. OUR CWA IS GENERALLY UNDER A NORTHWESTERLY FLOW ALOFT DUE
TO SOME TROUGHING ACROSS THE NORTHEAST. WHILE SOME SHORT WAVE ENERGY
IS EMBEDDED WITHIN THIS FLOW, IT DOES NOT APPEAR ALL THAT ROBUST.
THE MODEL GUIDANCE SUGGEST THAT A SURFACE TROUGH MOVES THROUGH
DURING THE AFTERNOON, ALTHOUGH THIS MAY BE HELD INLAND DUE TO FAIRLY
ROBUST SURFACE HEATING.

THE TROUGH OR WIND SHIFT COULD END UP BEING A FOCUS FOR AT LEAST
ISOLATED SHOWERS OR THUNDERSTORMS. IT APPEARS THAT THE GREATER
INSTABILITY IS POSITIONED ACROSS THE NORTHWEST ZONES. THE SURFACE
FLOW IS NOT ALL THAT CONDUCIVE FOR CONVERGENCE, THEREFORE WE MAY
HAVE TO RELY ON ANY MORE DEFINED BOUNDARIES OR TERRAIN INFLUENCES.
THE FORECAST SOUNDINGS INDICATE DRYING IN THE MID LEVELS WITH EVEN
AN INCREASE IN THE LOW-LEVEL LAPSE RATES. IF SOME CONVECTION IS ABLE
TO DEVELOP, THEN PERHAPS A LOCALLY GUSTY WIND POTENTIAL. SINCE THE
COVERAGE LOOKS LOW BUT IS OF LOWER CONFIDENCE, WE FAVORED SOME
SLIGHT CHC POPS ACROSS MOST OF THE AREA AT THIS POINT.

AS FOR TEMPERATURES, WE TOOK AN EVEN MOS BLEND BUT ADDED A DEGREE OR
SO MAINLY FROM THE PHILADELPHIA METRO ON SOUTH AND EAST DUE TO THE
WEST TO NORTHWEST SURFACE FLOW. IT WILL BE ANOTHER HUMID DAY,
HOWEVER ENOUGH LOW-LEVEL MIXING SHOULD LOWER THE DEW POINTS A LITTLE
BIT. THIS WILL HAVE AN IMPACT ON THE HEAT INDICES. WHILE IT WILL BE
HOT AND HUMID, THE FORECAST HEAT INDICES ARE FORECAST TO BE MOSTLY
IN THE MID TO UPPER 90S IN THE EXCESSIVE HEAT WATCH AREA. BASED ON
OUR LATEST GUIDANCE AND FORECAST, IT APPEARS TO BE MARGINAL. OUR
CONFIDENCE IS ON THE LOWER SIDE AS WELL, THEREFORE INSTEAD OF STILL
CARRYING THE WATCH WE OPTED TO DROP IT AND FOCUS ON THE HOTTER
CONDITIONS STARTING TUESDAY /MORE ON THIS IN THE LONG TERM SECTION/.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
**HEAT RELATED HAZARDS TUESDAY AND WEDNESDAY**

500 MB: MID MISSISSIPPI VALLEY RIDGE SHIFTS WEST INTO THE ROCKIES
LATE THIS WEEK AS WEAK TROUGHING DEVELOPS IN THE NORTHEAST USA.

TEMPS: ABOVE NORMAL THROUGH THURSDAY MORNING THEN NEAR OR POSSIBLY
EVEN SLIGHTLY BELOW NORMAL THEREAFTER. THIS INCLUDES MID SUMMER
CALENDAR DAY AVERAGE TEMPS TUE AND WED AT LEAST 8F ABOVE NORMAL.

NPW: HEAT HAZARD WARNING FOR THE I95 URBAN CENTERS AND MAY NEED TO
EVENTUALLY EXPAND TO SURROUNDING ZONES...ESPECIALLY WED WHEN CONFIDENCE
IS ABOVE AVG FOR FOR THE HI TO BE NEAR 110F IN DELMARVA. PLS SEE
THE NPW FOR DETAILS ON I95.

MY PRIMARY CONCERN FOR VERIFICATION OF THE DETERMINISTIC HIGH HI
VALUES FOR WEDNESDAY IS LEFTOVER DEBRIS CLOUDINESS FROM THE
TUE NIGHT UPSTREAM THUNDERSTORMS.

SINCE 20C 850 TEMP MODELED OVERHEAD W SFC DEWPOINTS IN THE LOWER
TO MID 70S ALONG WITH A 15C 850 DEWPOINT... FELT THERE WAS ENOUGH
INFORMATION TO CONVERT TO A WARNING. A KALKSTEIN HEALTH HAZARD
PROGRAM ALSO SUPPORTED THE WARNING ISSUANCE FOR TUE AND WED.

THE DAILIES BELOW...

MONDAY NIGHT...ANY EVENING CONVECTION QUICKLY DIES OFF. FAIR WX
WITH BLENDED 12Z/15 NCEP MOS GUIDANCE. WARMING ALOFT IN ASSN WITH
RIDGING ALOFT.

TUESDAY...HOT. 18C 850MB AT 12Z WARMS TO NEAR 20C AT 18Z. BLENDED
12Z/15 NCEP GUIDANCE. MLCAPE CREEPS UP TO 1000J VCNTY THE POCS
LATE IN THE DAY AND HAD I HAD THE NEW ECMWF KI/SWI FIELDS
SOONER...I WOULD HAVE ADDED A 30 POP FOR LATE AND NIGHT ACROSS NE
PA AND NNJ FOR A POTENTIALLY STG TSTM. HOWEVER...ITS NOT IN THERE
NOW AND WILL BE REVIEWED ON THE NEXT FEW FCST CYCLES. SO...IF MYN
CONFIDENCE IS A BIT UNCERTAIN...ITS WHETHER THERE COULD BE A LATE
TUESDAY TSTM.

WEDNESDAY...VERY HOT AND HUMID. 20C 850MB TO START AT 12Z. APPROACHING
CF TRIGGERS SCT STG TO POSSIBLY SVR STORMS IN THE AFTN/NIGHT AS TT
INCREASE TO 48 AND BULK SHEAR NEAR 30 KTS EXISTS JUST N OF THE
FORECAST AREA. CF PENETRATES MLCAPE OF 2200J AND PWAT ABOUT PLUS
2SD. BLENDED NCEP MOS AND HPC GUIDANCE CHECKED AGAINST THE 12Z EC.
12C EC IS COOLER THAN EXPECTED BECAUSE IT STARTS TSTMS SOONER. SO
THERE IS SOME UNCERTAINTY REGARDING THE MAX TEMPS WED.

THURSDAY...LEFTOVER MORNING CONVECTION S OF KPHL OTRW LESS HUMID AND
A BIT COOLER. BLENDED 12Z/15 GFS MEX AND HPC GUIDANCE.

FRIDAY...PROBABLY AN EXCELLENT DAY FOR OUR DOOR ACTIVITIES! LOWER
DEWPOINTS AND COMFORTABLE TEMPS. BLENDED 12Z/15 GFS MEX AND HPC
GUIDANCE. THE MODELS SEEM TO BACKING OFF A BIT ON THE SWD
PROGRESSION OF THE FRONT BUT FOR NOW AM OPTIMISTIC THAT WE'RE IN
GOOD SHAPE WITH A DRY FCST.

NEXT WEEKEND...NICE WX SHOULD CONTINUE. 12Z/15 HPC GUIDANCE.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A RATHER MOIST AIRMASS CONTINUES ACROSS THE ENTIRE AREA. AN INCOMING
WEATHER DISTURBANCE WILL CONTINUE TO HELP FOCUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING. THE STORMS MAY
TEND TO ORGANIZE INTO SMALL CLUSTERS OR LINE SEGMENTS AS THEY TRACK
FROM WEST TO EAST. THIS ACTIVITY WILL PRODUCE LOCALLY VERY HEAVY
RAIN FOR A TIME, WHICH CAN REDUCE THE VISIBILITY DOWN TO IFR. WE
CONTINUED TO CARRY SOME TEMPO GROUPS WITH A THUNDERSTORM/CB MENTION
THROUGH EARLY THIS EVENING. THESE WILL BE ADJUSTED BASED ON RADAR
TRENDS AS A WIDESPREAD LINE OF STORMS IS NOT EXPECTED TO IMPACT ALL
OF OUR TERMINALS. OUR CONFIDENCE IS ABOUT AVERAGE REGARDING THE
TIMING, AND THE COVERAGE IS THEN EXPECTED TO LOWER THROUGH THE NIGHT.

THE WEALTH OF MOISTURE CONTINUES TO SUPPORT SOME MVFR CLOUD BASES
FLOATING AROUND ALTHOUGH THESE ARE MUCH MORE SPARSE THAN EARLIER.
DURING HEAVIER SHOWERS AND STORMS, THE CEILINGS MAY COME DOWN A BIT
ONCE AGAIN. WE FAVORED VFR WITH SOME HINT AT SOME LOWERING CEILINGS
AROUND IN THE TEMPO GROUP AS CONFIDENCE IS LOWER REGARDING HOW THE
CEILINGS WILL BEHAVE DURING THE CONVECTION. THE CLOUDS SHOULD
GRADUALLY THIN OUT OVERNIGHT HOWEVER THERE MAY BE AT LEAST SOME MID
LEVEL CLOUDS AROUND. THE SOUTHWEST WINDS WILL BE AROUND 10 KNOTS
INTO THIS EVENING, THEN WILL LIGHTEN DURING THE NIGHT WHILE BECOMING
WEST OR NORTHWEST LATE. WE BELIEVE SOME TERMINALS WILL HAVE A LIGHT
AND VARIABLE WIND OVERNIGHT AND WITH THE MOISTURE AROUND, SOME
LOCAL FOG WILL BE POSSIBLE. WE HINTED AT THIS AT A FEW TERMINALS BUT
AT THIS TIME LOWER CONFIDENCE ALLOWED US TO NOT HIT IT ANY HARDER.
AS OF NOW, WE ARE NOT ANTICIPATING STRATUS DEVELOPMENT OVERNIGHT.

FOR MONDAY, VFR OVERALL. A SHOWER OR THUNDERSTORM CANNOT BE RULED
OUT MAINLY IN THE AFTERNOON AND EVENING. THE RESULTANT LACK OF
COVERAGE AS IT LOOKS AS OF NOW PRECLUDED A MENTION AT THE TERMINALS.
OTHERWISE, A WEST TO NORTHWEST WIND TO ABOUT 10 KNOTS. THERE COULD
BE SOME LOCAL TURNING OF THE WIND TO SOUTHWEST IN THE AFTERNOON
ESPECIALLY AT KACY AS A SEA BREEZE MAY TRY TO GET GOING AND MOVE
INLAND SOME.

OUTLOOK...
MONDAY NIGHT...VFR. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE
EVENING...BUT CONFIDENCE IN ANY STORMS AFFECTING THE TERMINALS IS
VERY LOW. PATCHY MVFR FOG AT NIGHT IS POSSIBLE AFTER ABOUT 0600
UTC...ESPECIALLY IN THE USUAL LOCATIONS (KRDG, KMIV).

TUESDAY...VFR. ISOLATED THUNDERSTORMS SHOULD REMAIN NORTH OF THE
TERMINALS BUT MAY THREATEN KABE AFTER 23Z. WSW WIND GUSTS 15 KTS IN
THE AFTN.

WEDNESDAY...VFR IN THE MORNING...THEN SCATTERED THUNDERSTORMS COULD
RESULT IN MVFR (AND POSSIBLY IFR) CONDITIONS MAINLY IN THE AFTERNOON
AND EVENING. WSW WIND G 15 KTS IN THE AFTN...BUT SOME OF THE
THUNDERSTORMS SHOULD HAVE MUCH STRONGER GUSTY NW WINDS.

THURSDAY...VFR CONDITIONS ARE EXPECTED. N-NE WIND GUSTS UNDER 15 KTS. IF
THE COLD FRONT THAT IS MODELED TO PASS THROUGH WEDNESDAY NIGHT SLOWS...
THERE IS A LOW PROBABILITY OF MVFR CONDITIONS IN SCATTERED THUNDERSTORMS
SOUTH IN THE MORNING.

FRIDAY...VFR. NE WIND GUSTS UNDER 15 KTS.

&&

.MARINE...
A SHORT WAVE TROUGH WILL MOVE INTO THE AREA DURING TONIGHT AND THEN
EXIT TO OUR EAST MAINLY DURING MONDAY MORNING. A SURFACE TROUGH
INLAND IS KEEPING THE WINDS OVER THE WATER MAINLY SOUTH OR SOUTHWEST
AND THE FLOW IS INCREASING SOME AHEAD OF THE SHORT WAVE. THE
FORECAST SOUNDINGS INDICATE ENOUGH BOUNDARY LAYER FLOW INCREASE TO
ALLOW THE WINDS TO PICK UP A BIT MORE. THIS IS ALREADY OCCURRING
ACROSS THE SOUTHERN WATERS. WE ARE STILL EXPECTING THE CONDITIONS TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MONDAY. THE SEAS
WILL BUILD AS WELL BUT APPEAR TO GET NO HIGHER THAN 4 FEET.
WAVEWATCH HAS BEEN RUNNING A BIT HIGH THEREFORE WE THROTTLED BACK
ABOUT A FOOT. BASED ON THE FLOW, PERHAPS SOME 5 FOOTERS ARE ABLE TO
DEVELOP CLOSER TO THE OUTER EDGE OF OUR COASTAL WATER ZONES.

FOR MONDAY, THE FLOW TENDS TO SHIFT TO THE WEST BEHIND THE SHORT
WAVE TROUGH HOWEVER PLENTY OF HEATING ON LAND ALONG WITH AN INCOMING
SURFACE TROUGH SHOULD HELP TURN THE SURFACE WINDS TO THE SOUTHWEST.
THE SPEEDS ARE EXPECTED TO BE AT OR BELOW 15 KNOTS.

OUTLOOK...
MONDAY NIGHT THROUGH FRIDAY...NO SCA HEADLINE ANTICIPATED ATTM.

ISOLATED SMW STORM GUSTS OF 34 KT OR GREATER ARE POSSIBLE WED
AFTN/NIGHT WITH COLD FRONT GENERATED TSTMS.

OTHERWISE A MAINLY SW WIND MONDAY NIGHT THROUGH WED EVE THEN A
NE-E FLOW THURSDAY AND FRIDAY.

ATLC WATERS: ESE SWELL 2-3 FT AND 10 SECS MON NIGHT-WED MASKED AT TIMES
BY A 2-3 FT SLY SWELL OF 6 SECS. THEN FOR THURSDAY/FRIDAY...A MIXED
NE AND S SWELL OF 2 FT...4 TO 7 SECS RESPECTIVELY.

&&

.HYDROLOGY...
PW VALUES AROUND 2.0 INCHES IS RESULTING IN RATHER EFFICIENT
RAINFALL RATES IN THE CONVECTION THIS AFTERNOON. SOME OF THE STORMS
WERE TRYING TO TRAIN, HOWEVER ENOUGH FORWARD STORM MOTION APPEARS TO
BE PRESENT TO KEEP THE STORMS PROPAGATING. DESPITE THIS, LOCALLY
VERY HEAVY RAIN WILL RESULT FROM THE CONVECTION THROUGH AT LEAST
EARLY THIS EVENING. THE FLASH FLOOD GUIDANCE FOR ONE HOUR ARE ABOUT
AS HIGH AS THEY GET /NEAR 3 INCHES IN AN HOUR/. THE MOST VULNERABLE
LOCATIONS WOULD BE THE FASTER RESPONDERS IN SOUTHEAST PENNSYLVANIA
AND NORTHERN DELAWARE AND PORTIONS OF MORRIS COUNTY. IT APPEARS THAT
ANY FLOODING ISSUES WOULD BE LOCALIZED, THEREFORE NO WATCH HAS BEEN
ISSUED. THE HEAVY RAIN POTENTIAL IS MENTIONED IN THE FORECAST
THROUGH ABOUT MID EVENING AND ALSO THE HAZARDOUS WEATHER OUTLOOK.

LOOKING AHEAD TO WEDNESDAY, PW VALUES NEAR 2.0 INCHES ONCE AGAIN MAY
RESULT IN AT LEAST LOCALIZED VERY HEAVY RAINFALL PRODUCING CONVECTION.
MODELED PW VALUES ARE 2SD ABOVE NORMAL.

&&

.RIP CURRENTS...
MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG THE NJ COAST
CONTINUES THIS AFTERNOON.

&&

.CLIMATE...
STRING OF ABOVE NORMAL DAYS NOW TO 17 BUT ONLY FOR KRDG AND KABE...THROUGH
JULY 14TH.

RER MAXS TUESDAY AND WEDNESDAY. A COUPLE OF NEAR RECORDS POSSIBLE.

TUESDAY 7/17 WEDNESDAY 7/18
ABE 99-1999  98-1999
ACY 97-2006  99-2006
GED 98-1988  100-1953
ILG 100-1988 100-1953
MPO 91-1999  93-1953
PHL 102-1988 99-1953
RDG 101-1900 98-1999
TTN 100-1988 100-1953

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY
     FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY
     FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM 1 PM TUESDAY TO 9 PM EDT WEDNESDAY
     FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG 414
NEAR TERM...GORSE 414
SHORT TERM...GORSE 414
LONG TERM...DRAG 414
AVIATION...DRAG/GORSE 414
MARINE...DRAG/GORSE 414
HYDROLOGY...414
RIP CURRENTS...414
CLIMATE...414
Hazardous weather outlook, Jul 15, 4:27 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
427 PM EDT SUN JUL 15 2012

DEZ001-NJZ015-017>019-PAZ067>071-162030-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
427 PM EDT SUN JUL 15 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM TUESDAY TO 9 PM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS AND HEAVY
RAINFALL THROUGH THIS EVENING...WHICH COULD RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007>010-PAZ054-055-060>062-162030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
427 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL THROUGH THIS EVENING. LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES COULD APPROACH 100 DEGREES TUESDAY AFTERNOON AND
AGAIN ON WEDNESDAY AFTERNOON. IN ADDITION...A FEW THUNDERSTORMS
COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-162030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-
427 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND THIS EVENING. LOCALIZED FLOODING IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES SHOULD APPROACH OR EXCEED 100 DEGREES MONDAY
AFTERNOON AND RANGE FROM CLOSE TO 100 TO AS MUCH AS 105 DEGREES
TUESDAY AFTERNOON AND THEN PROBABLY BETWEEN 105 AND 110 DEGREES
WEDNESDAY AFTERNOON.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-162030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
427 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-024>026-162030-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
427 PM EDT SUN JUL 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY
RAINFALL THROUGH THIS EVENING. LOCALIZED FLOODING IS POSSIBLE.

IN ADDITION, THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDEX VALUES COULD APPROACH OR EXCEED 100 DEGREES TUESDAY
AFTERNOON AND WEDNESDAY AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE
GUSTY WINDS AND LOCALLY HEAVY RAINFALL WEDNESDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 15, 2:41 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
241 PM EDT SUN JUL 15 2012

PAZ054-151945-
CARBON PA-
241 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF LEHIGHTON...MOVING EAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR TRACHSVILLE AROUND 305 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING. RADAR
INDICATES TOTAL RAINFALL UP TO AROUND TWO INCHES OVER THE PAST
COUPLE OF HOURS IN THE AREA AROUND JIM THORPE AND FRANKLIN.

LAT...LON 4096 7558 4082 7549 4081 7577 4093 7579

FORECASTER: AMC
Special weather statement, Jul 15, 2:50 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT SUN JUL 15 2012

PAZ054-151945-
CARBON PA-
250 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF LEHIGHTON...MOVING EAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR TRACHSVILLE AROUND 305 PM.

VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING. RADAR
INDICATES TOTAL RAINFALL UP TO AROUND TWO INCHES OVER THE PAST
COUPLE OF HOURS IN THE AREA AROUND JIM THORPE AND BELTZVILLE STATE
PARK.

LAT...LON 4096 7558 4082 7549 4081 7577 4093 7579

FORECASTER: AMC
Special weather statement, Jul 15, 3:29 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT SUN JUL 15 2012

PAZ069-152030-
BUCKS PA-
329 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS COUNTY...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHEAST OF ALLENTOWN...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR NEW BRITAIN...
CHALFONT AROUND 345 PM...IVYLAND...WARMINSTER HEIGHTS AROUND 400
PM...NEWTOWN...RICHBORO AROUND 415 PM...LANGHORNE AND LANGHORN AROUND
430 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 4009 7495 4011 7497 4012 7496 4013 7501
      4032 7532 4040 7527 4032 7492 4029 7486
      4027 7485

FORECASTER: AMC
Special weather statement, Jul 15, 4:01 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EDT SUN JUL 15 2012

NJZ015-019-PAZ069-152100-
BUCKS PA-MERCER NJ-NORTHWESTERN BURLINGTON NJ-
401 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON AND MERCER
COUNTIES...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF TRENTON...MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR LANGHORNE...LANGHORN...LANGHORNE MANOR
AROUND 410 PM...YARDLEY...WOODSIDE...WOODBOURNE...FAIRLESS HILLS
AROUND 415 PM...EWING...FAIRLESS HILLS AND PENNINGTON AROUND 420 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4019 7456 4018 7462 4012 7458 4004 7461
      4023 7508 4036 7503 4036 7494 4034 7494
      4035 7485 4034 7463 4029 7456 4030 7453
      4028 7451

FORECASTER: AMC
Local storm report, Jul 15, 4:28 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 PM EDT SUN JUL 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     BUCKINGHAM              40.32N  75.06W
07/15/2012                   BUCKS              PA   COUNTY OFFICIAL

            COUPLE OF TREES DOWN BLOCKING ROADS.

&&

EVENT NUMBER PHI1200411

AMC
Special weather statement, Jul 15, 4:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
459 PM EDT SUN JUL 15 2012

NJZ020-026-027-152200-
COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
459 PM EDT SUN JUL 15 2012

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON AND OCEAN COUNTIES...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF TOMS RIVER...MOVING EAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR BARNEGAT...BAMBER LAKE AROUND
515 PM...WARETOWN...BARNEGAT LIGHT AROUND 530 PM...OCEAN GATE...
ISLAND HEIGHTS AROUND 545 PM...SEASIDE PARK AND SEASIDE HEIGHTS
AROUND 600 PM.

THIS IS ONE OF SEVERAL STORMS THAT WILL BE MOVING ACROSS SOUTHEAST
BURLINGTON AND SOUTHERN OCEAN COUNTIES FOR THE NEXT HOUR OR SO.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS...ALONG WITH
SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING.

LAT...LON 3989 7408 3980 7407 3969 7413 3960 7420
      3959 7423 3962 7422 3964 7423 3959 7425
      3960 7428 3959 7431 3957 7449 3974 7464
      4004 7404

FORECASTER: AMC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:44 PM EDTExcessive Heat WarningPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Morris and 1 more4 days
Jul 15, 4:01 PM EDTSpecial Weather StatementPHIMercer59 min
Jul 15, 6:10 PM EDTSpecial Marine WarningPHI65 min
Jul 15, 6:54 PM EDTSpecial Marine WarningPHI24 min
Jul 15, 7:04 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren56 min
Jul 15, 7:44 PM EDTSpecial Weather StatementPHIHunterdon, Somerset61 min
Jul 15, 12:51 PM EDTSpecial Weather StatementPHILehigh39 min
Jul 15, 1:31 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Northampton59 min
Jul 15, 2:34 PM EDTSpecial Weather StatementPHIBucks56 min
Jul 15, 2:41 PM EDTSpecial Weather StatementPHICarbon64 min
Jul 15, 2:50 PM EDTSpecial Weather StatementPHICarbon55 min
Jul 15, 3:29 PM EDTSpecial Weather StatementPHIBucks61 min
Jul 15, 5:07 PM EDTSpecial Weather StatementPHICarbon, Monroe53 min
Jul 15, 5:58 PM EDTSpecial Weather StatementPHIMonroe62 min
Jul 15, 6:13 PM EDTSevere Thunderstorm WarningPHICarbon62 min
Jul 15, 6:40 PM EDTSevere Thunderstorm WarningPHILehigh, Northampton65 min
Jul 15, 7:58 PM EDTSpecial Weather StatementPHIBerks, Bucks62 min
Jul 15, 5:47 PM EDTSevere Thunderstorm WarningPHIKent, Sussex58 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.